MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 HEART-LUNG-MACHINE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 HEART-LUNG-MACHINE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Catalog Number 48-50-00
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/19/2024
Type of Reportable Event Death
Event or Problem Description
Livanova deutschland received a report from aemps of a death case in which a s5 system was used.Customer has not notified directly livanova of the event when it occurred, as he did not consider the s5 device to be involved.
 
Additional Manufacturer Narrative
Through follow-up communication with the customer, livanova learned that the patient was a young boy and during the intervention there was a massive entry of air that caused the death of the patient.S5 worked properly and no alarms went off.Customer is in contact with the commercial company that provided him with the normothermia modules as well as the corresponding consumables.From the review of the database, no further event was reported on this console, that was manufactured in 2016.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.Technical service interventions and preventive maintenance activities were verified and confirmed to have been carried out on time and with no issue.Based on all information collected, no adverse event related to livanova machine was confirmed nor any correlation to patient's death was complained by customer.Therefore, there is no relationship between the reported adverse event and livanova device.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.

Brand Name
S5 HEART-LUNG-MACHINE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM  80309
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key20065346
Report Number9611109-2024-00384
Device Sequence Number12708952
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public(01)04033817900900(11)161128
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number48-50-00
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/26/2024
Date Device Manufactured11/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown